LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Tartive Dyskinesia! Please Help!

 - UBBFriend: Email this page to someone!    
Author Topic: Tartive Dyskinesia! Please Help!
DRWiseass
Junior Member
Member # 24709

Icon 1 posted      Profile for DRWiseass   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Howdy to all --

Haven't been here in a long time - I'm actually an oldie & not a newbie (had to re-register -- forgot all my old logins/passwords...((sigh)) ) but here I am again as I need your help - PLEASE!

I'm writing on the behalf of a good friend "Blue23" who has started experiencing symptoms of tardive dyskinesia as of Wednesday (4 days ago).

She's not sure WHY it started or how to make it go away - so anyone with any tips/ideas would be helpful.

Here's the scoop:

She takes Bi-cillin IM every 4 days and til now has had no significant events other than HERXES (which yes, I know, ARE significant!)

Over the past month or so, she started taking 2/3 g gluathionne IM daily and so far it has helped her with regular symptoms TREMENDOUSLY!

Now all of a sudden - the tardive dyskinesia (TD) symptoms began & she wonders if it might be because the glutathionne officially expired on the 18th or some other reason.
(HERE some of you cranky kids may be tempted to make some kind of finger-wagging character judgement about not taking expired meds...but I'm sure upon second thought you'll decide lovingly not to do that since we are all in the same kind of boat yet roaring with different brands of oars because some folks MUST ignore the pumped-up expiration dates applied by BigPharma so we can afford to keep on treatment...anyway I said all that to say that some can use the nice oars, some of us sometimes have to use whatever we can to make progress. So rude judgements really aren't necessary, right?)

Anyhoo - my friend Blue23 - INDEED did make phone calls to her LLMD and he Rxd some klonopin to help stop the TD symptoms which are causing her so much pain in her face!

If I understand correctly, she's taking up to 2g of klonopin every 24 hours along with her regulr pain meds so I'm not thinking she wants to up that anymore AND her LLMD said he really can't Rx her anything else without seeing her first....but obviousy today is SUNDAY and she is miserable now.

The doc had also previously Rxd some methylcobalamine IM (B12) but again because of the lack of affordability, all she's been able to take is regular cobalamine IM because of the price. She said this seems to have helped a bit ... maybe. (We all know how that is...sometimes it's hard to tell exactly what it is that is/is not helping, etc.)

Sorry for long-winded explanation, but details are important.

Now here come the questions for those with any TD experience/knowledge. (And YES, I realize no one here is diagnosing, treating, prescribing, etc...just giving benefit of your own miserable/productive experiences.)

First of all - BECAUSE TD can sometimes become permanent (GOD forbid!) she's wondering if she should go to the 'duck park' (a/k/a the ER) OR should she try some more B12 (cobalamine), if so - what's the highest safe dosage others have taken in a day?

Second - any opinions on whether the BIcillin injections could cause the TD OR perhaps the expired glutathionne (and yes, she's kept the glutathionne refrigerated...)

Any other possible causes for TD that others have experienced that perhaps we're not looking at?

Any other at home treatments she can try first in lieu of going to "feed the ducks"?

There are other questions/comments I'm probably supposed to be adding here but I'm having yet another Lyme brain moment. Can you imagine how lengthy this would be otherwise?

Thanks in advance for any feedback you may offer and most certainly thank you for prayers & positive thoughts going her way!

Hugs & Kisses,
DRWiseass

--------------------
-not a real doc; just a real wise ***!

Posts: 2 | From Texas | Registered: Feb 2010  |  IP: Logged | Report this post to a Moderator
Just Julie
Frequent Contributor (1K+ posts)
Member # 1119

Icon 1 posted      Profile for Just Julie     Send New Private Message       Edit/Delete Post   Reply With Quote 
wow, Dr. Wiseass, I REMEMBER YOU!!! I'm an oldie too. . . reading since 2000, posting since 2001. I'm sure you remember ME?!

Only thing I know about TD is that it can be induced with pyschotropic meds. . . which my mom was on for long time, and she did develop this. she was afraid of developing TD, but she ended up with it anyway.

Hope someone comes along and has an answer for you.

--------------------
Julie

Posts: 1027 | From Northern CA | Registered: May 2001  |  IP: Logged | Report this post to a Moderator
Treelady
Member
Member # 23506

Icon 1 posted      Profile for Treelady     Send New Private Message       Edit/Delete Post   Reply With Quote 
Julie, How long on pyschotopic meds before TD happened?

--------------------
Treelady

Posts: 39 | From California | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
Haley
Frequent Contributor (1K+ posts)
Member # 22008

Icon 1 posted      Profile for Haley     Send New Private Message       Edit/Delete Post   Reply With Quote 
I just asked my boyfriend who is a Psychiatrist. I wish that I could write everything he said about it but it was really complicated.

He said that it is usually caused by long term use of antipsychotics and there are a few other medicines when used long term can cause this to happen.

Posts: 2232 | From USA | Registered: Aug 2009  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
I replied to you over in General, Doc!!

So good to see you!!! [hi]

Ask your friend if she is taking Reglan??? It can cause it... see my message in general.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 96063 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
up for Dr W!!

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 96063 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
kidsatlast
LymeNet Contributor
Member # 4308

Icon 1 posted      Profile for kidsatlast     Send New Private Message       Edit/Delete Post   Reply With Quote 
Most people who get tardive dyskinesia get it as a result of the long term use of antipsychotics. The likelihood of getting it is directly correlated with the lifetime accumulated use of this class of medications. The symptoms typically become most pronounced when the person STOPS taking the med, and reduced when he or she goes back on.

Are you sure that your friend actually has TD and not another similar movement disorder that is not caused by this class of drugs? There are some movement disorders that arise spontaneously that might be mistaken for TD.

It would be useful to catalog your friend's lifetime medication history and then to consider what type of specialist to see.

Posts: 156 | From MA | Registered: Jul 2003  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.